1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Metformin

Discussion in 'Metformin/Biguanides' started by Mustafaduhni, Jun 1, 2018.

  1. Mustafaduhni

    Mustafaduhni · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    Does it cause itching?
     
  2. Jenny15

    Jenny15 Type 2 · Well-Known Member

    Messages:
    770
    Likes Received:
    339
    Trophy Points:
    103
    It's one of the possible side effects but I haven't experienced it myself. Are you experiencing this at the moment? How long have you been taking Metformin?
     
    • Agree Agree x 1
  3. Resurgam

    Resurgam Type 2 (in remission!) · Expert

    Messages:
    6,805
    Likes Received:
    4,354
    Trophy Points:
    198
    It seemed to be the culprit - all over but around the shoulders and hips and across my belly were the worst spots - and worse at night.
     
  4. Jester555

    Jester555 Type 2 · Newbie

    Messages:
    3
    Likes Received:
    3
    Trophy Points:
    43
    I have suffered from itching and "prickly heat". I come out on a rash when I am warm or excercise. Would this be a side effect or something else?
     
  5. Benita

    Benita · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    I and now using 3 different creams since October.2017 never had a skin issue until now
    I started to itch the skin dehydrated.
    you should get a health check through your doctor.
     
  6. Resurgam

    Resurgam Type 2 (in remission!) · Expert

    Messages:
    6,805
    Likes Received:
    4,354
    Trophy Points:
    198
    When I stopped the tablets the itching soon subsided - and my skin is now so soft and supple - it still looks like the skin of a 67 year old but it feels much younger.
    It is mentioned in the leaflet which comes with the Metformin, and seems to indicate that you should stop taking it.
     
  7. Australiadiabetic2

    Australiadiabetic2 Type 2 · Well-Known Member

    Messages:
    94
    Likes Received:
    34
    Trophy Points:
    58
    Some of the side effects eventually go away,on first taking M i had a lot of lightheadness and i thought this is bad im going to stop it.

    I keep taking it and its gone

    One side effect is its stopping hunger pains ,im not eating as much
    Another is i feel more calmer and sleep better
     
    • Like Like x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook